# SDR 2003FA0000368

- Difficulty date: April 8, 2003
- Submitted: April 8, 2003
- Operation: General aviation
- Aircraft: N137FC
- Make and model: Piper PA-28-181
- Aircraft serial: 8290172
- Aircraft time: 3,890 hours
- Engine: Lyc O360*
- System (JASC): 1430 · Fasteners
- Part: Bolt
- Condition: Undertorqued
- Location: Vertical Fin
- Part time: 3,890 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION FOUND VERTICAL FIN LOOSE. UPON CHECKING ATTACHMENT HARDWARE, FOUND THE FOUR BOLTS AT THE REAR SPAR TO BE INSUFFICIENTLY TORQUED. THE SINGLE BOLT AT THE FRONT SPAR WAS TIGHT BUT WOULD NOT PREVENT SIDE TO SIDE MOVEMENT OF THE FIN(APPROX. 1/4 TO 1/2 INCH. THERE WAS NO RECORD OF THE VERTICAL FIN BEING REMOVED FOR MAINTENANCE AND THIS MECHANIC CANNOT OFFER ANY EXPLANATIONS AS TO WHY THESE BOLTS WERE NOT TIGHT.  ALL THE ATTACHING BOLTS WERE REMOVED, THE AREAS SURROUNDING THE BOLT HOLES INSPECTED FOR CRACKS, NEW HARDWARE INSTALLED AND RETORQUED.
